Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 59, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 6, 2009, 1:01 PM EDT for Dade County, Georgia. It took effect at May 6, 2009, 3:45 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 1:01 PM EDT (17:01 UTC)
- In effect from
- May 6, 2009, 3:45 PM EDT
- Expired
- May 6, 2009, 9:29 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 11.93 ft at May 6, 2009, 7:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 061701 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 101 PM EDT WED MAY 06 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-070701- /O.NEW.KFFC.FL.W.0059.090506T1945Z-000000T0000Z/ /ENGG1.1.ER.090506T1945Z.090507T0600Z.000000T0000Z.UU/ 101 PM EDT WED MAY 06 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 12 PM WEDNESDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY 5 PM THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 14.7 FEET BY AFTER MIDNIGHT TOMORROW. * AT 15.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS AND OTHERS WITH CREEKS FLOWING INTO LOOKOUT CREEK FLOOD WILL BE CLOSED. $$
2 follow-up statements
000 WGUS82 KFFC 062230 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-071230- /O.EXT.KFFC.FL.W.0059.000000T0000Z-090507T1904Z/ /ENGG1.1.ER.090506T2045Z.090507T0500Z.090507T1304Z.UU/ 630 PM EDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR... THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THURSDAY AFTERNOON. * AT 6PM WEDNESDAY THE STAGE WAS 12.1 FEET AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE TO NEAR 12.5 FEET AFTER MIDNIGHT...THEN FALL SLOWLY THEREAFTER. * FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. $$
000 WGUS82 KFFC 070129 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EDT WED MAY 06 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY && GAC083-070159- /O.CAN.KFFC.FL.W.0059.000000T0000Z-090507T1904Z/ /ENGG1.1.ER.090506T2045Z.090506T2300Z.090507T0015Z.UU/ 929 PM EDT WED MAY 06 2009 THE FLOOD WARNING IS CANCELLED FOR LOOKOUT CREEK NEAR NEW ENGLAND * AT 9PM WEDNESDAY THE STAGE WAS 11.9 FEET AND WAS SLOWLY FALLING. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 6, 10:35 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 6, 10:35 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1035 AM EDT WED MAY 6 2009 .UPDATE... TORNADO WATCH 254 IN EFFECT FOR MUCH OF NORTH AND CENTRAL GA THROUGH 7 PM THIS EVENING. NO OTHER CHANGES. (PREVIOUS) .SHORT TERM /TODAY THROUGH FRIDAY/... VERY ACTIVE WEATHER DAY EXPECTED ACROSS THE CWA...AND IT COULD GET STARTED EARLY THIS MORNING. ALL FACETS OF SEVERE WEATHER AND FLOODING EXPECTED TODAY. COMBINED PROJECTED INSTABILITY AND SHEAR ACROSS THE CWA THIS AFTERNOON SUPPORTIVE OF WIDESPREAD SEVERE THUNDERSTORMS AND HEAVY RAINFALL. NOW FOR THE DETAILS...A WEAK TROUGH OF LOW PRESSURE REMAINS ACROSS THE TN VALLEY. NUMEROUS OUTFLOW BOUNDARIES RESIDE ACROSS CENTRAL/N GA FROM TUE AFTERNOON TSRA ACTIVITY ACROSS CENTRAL GA. A MOIST AIR MASS REMAINS IN PLACE WITH DEWPOINTS FROM THE LOW 60S N GA TO THE LOW 70S SOUTH GA. MEANWHILE...A STRONG SHORT WAVE ACROSS THE MIDWEST/SOUTHERN PLAINS...WAS MOVING RAPIDLY ESE TOWARD THE SE U.S. EARLY THIS MORNING. THIS SYSTEM WILL DEEPEN AND TAKE ON A NEGATIVE TILT AS IT ROTATES THROUGH THE SE U.S. BETWEEN 18Z AND 06Z...SIMULTANEOUSLY PUSHING A SFC BOUNDARY SOUTHWARD INTO CENTRAL GA BY THU MORNING. EXCESSIVE INSTABILITY AND STRONG SHEAR PROGGED BY THE GFS...WITH 3000+ CAPES...300 M2/S2 HELICITY ACROSS NW GA ACCOMPANYING A 50-55KT LLJ...AND ACCOMPANYING EHI VALUES OF 5.0...ALL INDICATIVE OF A POTENTIALLY MAJOR TORNADO OUTBREAK. HOWEVER...THE ECMWF/NAM ARE CONSIDERABLY LESS AGGRESSIVE WITH INSTABILITY AND SHEAR...INDICATING MORE MODEST AMOUNTS OF 1500 MAX CAPE AND A 40-45KT LLJ...NONETHELESS STILL MORE THAN ADEQUATE FOR A SUBSTANTIAL SEVERE WEATHER OUTBREAK. THE MAIN CONCERN THAT COULD REDUCE THE SEVERE WX THREAT IS EARLY MORNING ACTIVITY. WIDESPREAD CONVECTION UPSTREAM...SOMEWHAT IN THE FORM OF AN MCS...ACROSS AR/TN/MS SHOULD SPREAD INTO NW GA BY 12Z AND THEN THROUGH THE REMAINDER OF N GA BY 18Z. THE RAIN COOLED AIR AND MESO HIGH BEHIND THIS INITIAL CONVECTION MAY HELP TO STABILIZE THE AIR MASS OVER N GA...BUT WOULD STILL LEAVE CENTRAL AND EAST GA SUSCEPTIBLE TO LEADING OUTFLOW BOUNDARIES AND A MUCH MORE UNSTABLE ENVIRONMENT. SPC STICKING WITH A SLIGHT RISK AT THIS TIME...BUT IF THE SEVERE WEATHER PARAMETERS ADVERTISED BY THE GFS ARE REALIZED...EVEN IN PART...A MODERATE RISK MAY BE IN ORDER. PROGGED SHEAR AND HELICITY...ESPECIALLY ACROSS NC/NW GA LEAD ME TO BELIEVE THAT ROTATING STORMS CAN BE EXPECTED TODAY. CONVECTIVE MODE IS NOT ENTIRELY CLEAR...AND A MULTICELLULAR MODE WOULD REDUCE THE THREAT OF LONG-LIVED TORNADOES...BUT BY NO MEANS ELIMINATE THE THREAT. EMERGENCY MANAGERS NEED TO REMAIN ABREAST OF THE SITUATION TODAY ACROSS THE ENTIRE CWA. FINALLY...IT SHOULD BE NOTED THAT SEVERE WEATHER CANNOT BE RULED OUT EVEN WITH LEADING ACTIVITY EARLY THIS MORNING...AS THE 40-50KT LLJ BEGINS TO ADVECT INTO NW GA BETWEEN 12Z-18Z. ANOTHER CONCERN TODAY IS FLOODING. HPC HAS NOW INCLUDED MUCH OF N GA IN A RISK FOR EXCESSIVE RAINFALL...WITH A MODERATE RISK FOR EXCESSIVE RAINFALL FROM NW GA BACK INTO N AL/N MS. THE GFS SUGGESTS THAT TRAINING OF CONVECTIVE CELLS ACROSS N GA MAY CONTINUE FOR SEVERAL HOURS FROM MORNING THROUGH AFTERNOON...BEFORE THE AXIS OF HEAVIER CONVECTION DRIFTS FURTHER SOUTH INTO CENTRAL GA. GFS HAS CONSIDERABLE CONVECTIVE FEEDBACK PROBLEMS SHOWING 6+ INCHES OF RAIN ACROSS THE ATL METRO AREA. THE ECMWF/NAM 2-3 INCH AMOUNTS ARE MORE REASONABLE...BUT LOCALIZED 4-5 INCH AMOUNTS CANNOT BE RULED ACROSS NC/NW GA. THUS...HAVE NO QUALMS ABOUT ISSUING A FLOOD WATCH FOR MUCH OF N GA WHERE FFG VALUES ARE IN THE 2-3 INCH/6 HR RANGE...GENERALLY NORTH OF A CARROLLTON...TO ATLANTA...TO LAWRENCEVILLE...TO WINDER...TO HOMER FROM 12Z TODAY TO 12Z THU. ALTHOUGH RAINFALL ACROSS THESE AREAS WILL DIMINISH AFTER 06Z...LINGERING CREEK AND STREAM FLOODING WARRANT CONTINUING THE FLOOD WATCH INTO THU MORNING. AREAS SOUTH OF ATL-AHN HAVE SEEN CONSIDERABLY LESS RAINFALL RECENTLY AND FFG VALUES ARE IN THE 4-5 INCH/6 HR RANGE...WHICH ARE NOT ANTICIPATED AT THIS TIME. WILL CONTINUE THE WIND ADVISORY AS IS...ALTHOUGH THE SUPPORT FOR SUCH IS MARGINAL...MAINLY HINGED UPON THE LLJ AFFECTING THE HIGHER ELEVATIONS OF N GA. THE MAIN CONCERN WOULD BE THAT EVEN 20-25 MPH WINDS WITH THE SATURATED GROUND WILL RESULT IN DOWNED TREES AND POWER LINES. FEEL THAT SUCH EFFECTS WILL BE LOST WITH ONGOING TSRA ACTIVITY...HOWEVER. THE STRONG SHORT WAVE MOVES EAST OF THE AREA THU AND CONSIDERABLY QUIETER WX CONDITIONS ARE EXPECTED. THE ECMWF HAS FOR SEVERAL DAYS INDICATED THAT LITTLE IF ANY CONVECTIVE ACTIVITY WILL OCCUR THU...ALTHOUGH SOME MAY LINGER IN THE FAR SE PART OF THE CWA IN THE EARLY MORNING. THE GFS IS GENERALLY NOW ON BOARD WITH THE ECMWF IN MINIMAL IF ANY POPS ACROSS THE NW 2/3RD OF THE CWA AFT 12Z THU. HOWEVER...AN ACTIVE ZONAL FLOW CONTINUES ALOFT...WITH THE NEXT...ALBEIT WEAKER SHORT WAVE/FRONTAL SYSTEM SLATED TO DRIFT INTO THE AREA FROM THE W/NW BY SAT. GIVEN THE GENERAL CONSENSUS THAT THERE WILL BE CONSIDERABLE DRYING BEHIND TODAYS STRONG SHORT WAVE...PLAN TO REDUCE POPS TO LESS THAN 15 PERCENT ACROSS ALL EXCEPT THE FAR SE FOR THU...AND ALL AREAS AFT 00Z THU WHEN THE UPPER TROUGH SHIFTS OFF THE COAST. FOR TEMPS...ALTHOUGH THE MAV ACTUALLY HAD LESS BIAS TUE THAN THE MET FOR A RARITY...I AM SIDING WITH THE GENERALLY COOLER MET MOS NORTH AND SLIGHTLY WARMER CENTRAL AREAS...GIVEN EXPECTED CLOUD COVER AND PCPN. VERY LITTLE IMPROVEMENT OVER GUIDANCE TO GAIN ON MIN TEMPS TONIGHT WITH CLOUDS AND PCPN IN PLACE...AND A GENERALLY UNIFORM AIR MASS. MORE BREAKS IN THE CLOUDS THU SHOULD ALLOW FOR SLIGHTLY WARMER .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN ACTIVE ZONAL FLOW IS EXPECTED TO CONTINUE...BUT THERE ARE SIGNS...AS THE ECMWF HAS BEEN ADVERTISING FOR DAYS THAT A BROAD SUBTROPICAL RIDGE WILL EVENTUALLY AMPLIFY FROM THE SW/SC U.S. HOWEVER...THIS WILL NOT OCCUR BEFORE A SERIES OF SHORT WAVES TRACK ACROSS THE AREA IN THE MEAN WNW FLOW ALOFT...BRINGING ADDITIONAL ROUNDS OF CONVECTION TO THE AREA THROUGH THE WEEKEND. THE GFS NOW AGREES WITH THE ECMWF THAT A BONA FIDE COLD FRONT WILL BE PUSHED SE THROUGH GA BY MON AS THE UPPER FLOW BEINGS TO AMPLIFY. THERE APPEAR TO BE SEVERAL SUBTLE SHORT WAVES THAT TRACK ACROSS THE AREA IN ADVANCE OF THE FINAL PUSH MON...SO THE WEEKEND LOOKS UNSETTLED ONCE AGAIN TO SAY THE LEAST...WITH THE CHANCE FOR MORE TSRA...HEAVY RAIN...AND SEVERE WX. HOWEVER...THE MAIN THREAT WOULD BE IN THE FAR NORTH...WITH SOUTHERN AREAS MORE CAPPED THAN RECENTLY...AT LEAST FRI-SAT. BEYOND EARLY NEXT WEEK...THE GFS NOW ALSO COMING INTO AGREEMENT WITH THE ECMWF IN DEVELOPING A MAMMOTH SUBTROPICAL RIDGE ACROSS THE SE U.S. 500MB HEIGHTS RISE INTO THE 590+ RANGE AND 850MB TEMPS APPROACH +20C. LOW-LEVEL MOISTURE LINGERS OVER THE AREA...ESPECIALLY WITH A LARGE BERMUDA HIGH NOSING INTO THE SE U.S....PUSHING ATLANTIC MOISTURE INTO THE REGION. TYPICAL...SUMMERTIME DIURNAL PULSE THUNDERSTORMS CANNOT BE RULED OUT WITH THIS PATTERN. FOR TEMPS...THE WEEKEND SHOULD BE SEASONABLY WARM IN ADVANCE OF THE MON COLD FRONT. FOR THE LATER PORTION OF THE EXTENDED...THE PATTERN WOULD SUGGEST WELL ABOVE AVERAGE TEMPS...BUT THE PRESENCE OF AN ATLANTIC SFC HIGH AND EASTERLY LOW-LEVEL MARITIME FLOW MAY TEMPER TEMPS SOMEWHAT. WILL SIDE WITH THE NEAR CLIMO MEX READINGS FOR NOW. && .AVIATION... CONVECTIVE ACTIVITY IN NW GA WILL CONTINUE TO WEAKEN AS IT SPREADS SOUTHWARD. EXPECT THIS TO BE ONLY -SHRA BY THE TIME IT REACHES ATL BY 13-14Z THIS MORNING. MVFR CIGS WILL PREVAIL THIS MORNING...THEN RISE TO VFR HGTS BY 17Z. EXPECT TSTM DEVELOPMENT BY 17-18Z IN THE ATLANTA AREA AS DRIVING UPPER TROUGH CURRENTLY MOVING INTO NORTH MS APPROACHES. COULD SEE A COUPLE ROUNDS OF STORMS TODAY... SO PLAN TO CONTINUE TO SHOW THREAT OF TSTM IN ATLANTA INTO THE EVENING. CIGS SHOULD LOWER TO MVFR BY LATE EVENING...THEN POSSIBLY IFR BY 09Z TONIGHT. WILL KEEP WINDS ON THE WEST SIDE OF SOUTH THROUGH THE PERIOD. EXPECT WINDS TO GET A BIT GUSTY THIS AFTERNOON. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 64 82 64 85 / 100 100 20 10 10 ATLANTA 78 64 80 65 83 / 100 100 10 10 10 BLAIRSVILLE 69 57 76 62 79 / 100 70 10 20 30 CARTERSVILLE 76 62 81 60 84 / 100 90 10 10 20 COLUMBUS 83 65 84 66 87 / 50 90 30 10 10 GAINESVILLE 76 62 79 64 81 / 100 100 10 10 20 MACON 84 66 83 63 88 / 50 90 30 10 10 ROME 75 63 80 64 83 / 100 90 10 20 20 PEACHTREE CITY 79 64 81 62 84 / 90 100 10 10 10 VIDALIA 85 66 82 64 89 / 30 50 40 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && 19
Hazardous weather outlook, May 6, 11:21 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 AM EDT WED MAY 6 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1121 AM EDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY ACROSS NORTH AND MOST OF CENTRAL GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING SHOWERS AND THUNDERSTORMS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES. PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY. .DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500 TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 6, 7:14 AM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 AM EDT WED MAY 6 2009 GAZ006-007-012-013-020-021-030-031-061215- 714 AM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PAULDING...POLK...CHEROKEE...BARTOW...PICKENS...GORDON...GILMER AND FANNIN COUNTIES UNTIL 815 AM EDT... AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BLUE RIDGE TO CEDARTOWN...MOVING EAST AT 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PAULDING...POLK...CHEROKEE...BARTOW...PICKENS...GORDON...GILMER AND FANNIN COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, May 6, 7:52 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 AM EDT WED MAY 6 2009 GAZ011-019-061230- 752 AM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 830 AM EDT... AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO 10 MILES SOUTHWEST OF COOSA...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS FLOYD AND CHATTOOGA COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson | 37 min |
| May 5, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 28 min |
| May 6, 4:21 AM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 15 hr |
| May 6, 10:20 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| May 6, 10:37 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| May 6, 1:51 PM EDT | Areal Flood Warning | FFC | Emanuel, Jefferson | 12 hr |
| May 6, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| May 6, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 35 min |
| May 6, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 62 min |
| May 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 58 min |
| May 6, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 36 min |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 36 min |
| May 6, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 32 min |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.